Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 86, NWS Buffalo, NY

September 12, 2020

NWS Buffalo, NY issued this small craft advisory at Sep 12, 2020, 2:35 PM EDT. It took effect at Sep 12, 2020, 10:00 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2020, 2:35 PM EDT (18:35 UTC)
In effect from
Sep 12, 2020, 10:00 PM EDT
Expired
Sep 14, 2020, 1:38 PM EDT
In force
40 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

202 
WHUS71 KBUF 121835
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
235 PM EDT Sat Sep 12 2020

LEZ040-041-130245-
/O.NEW.KBUF.SC.Y.0086.200913T0200Z-200914T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
235 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM
EDT SUNDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 PM this evening to 8 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-130245-
/O.NEW.KBUF.SC.Y.0086.200913T0400Z-200914T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
235 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
EDT SUNDAY...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From midnight tonight to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
159 
WHUS71 KBUF 130248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1048 PM EDT Sat Sep 12 2020

LOZ043-044-131100-
/O.EXB.KBUF.SC.Y.0086.200913T0600Z-200913T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1048 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SUNDAY...

* WHAT...South winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 5 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-131100-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1048 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 PM this evening to 8 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-131100-
/O.CON.KBUF.SC.Y.0086.200913T0400Z-200914T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1048 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WHAT...South winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From midnight tonight to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
860 
WHUS71 KBUF 130757
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
357 AM EDT Sun Sep 13 2020

LEZ020-131600-
/O.EXB.KBUF.SC.Y.0086.200913T1500Z-200914T0000Z/
Upper Niagara River and Buffalo Harbor-
357 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-131600-
/O.EXT.KBUF.SC.Y.0086.000000T0000Z-200914T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
357 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 knots becoming southwest today and 
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-131600-
/O.EXT.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
357 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...South winds 15 to 25 knots today becoming west tonight 
  and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-131600-
/O.EXT.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
357 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...South winds 15 to 25 knots today becoming west tonight
  and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
591 
WHUS71 KBUF 131430
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1030 AM EDT Sun Sep 13 2020

LEZ040-041-132230-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1030 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 knots becoming southwest today and 
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-132230-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1030 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...South winds 15 to 25 knots today becoming west tonight 
  and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-132230-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1030 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...South winds 15 to 25 knots today becoming west tonight 
  and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-132230-
/O.CON.KBUF.SC.Y.0086.200913T1500Z-200914T0000Z/
Upper Niagara River and Buffalo Harbor-
1030 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
358 
WHUS71 KBUF 132028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
428 PM EDT Sun Sep 13 2020

LEZ040-041-140300-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
428 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-140430-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
428 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-140430-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
428 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-140000-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T0000Z/
Upper Niagara River and Buffalo Harbor-
428 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
027 
WHUS71 KBUF 132346
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
746 PM EDT Sun Sep 13 2020

LEZ020-140100-
/O.CAN.KBUF.SC.Y.0086.000000T0000Z-200914T0000Z/
Upper Niagara River and Buffalo Harbor-
746 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ042-140800-
/O.EXA.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
746 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-140300-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
746 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-140800-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
746 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-140800-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
746 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...West winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
106 
WHUS71 KBUF 140240
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1040 PM EDT Sun Sep 13 2020

LEZ040-041-140345-
/O.EXP.KBUF.SC.Y.0086.000000T0000Z-200914T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1040 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

$$

LOZ045-141045-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1040 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-141045-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1040 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
957 
WHUS71 KBUF 140732
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
332 AM EDT Mon Sep 14 2020

LOZ045-140845-
/O.CAN.KBUF.SC.Y.0086.000000T0000Z-200914T1200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
332 AM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will subside early this morning.

$$

LOZ042>044-141545-
/O.EXT.KBUF.SC.Y.0086.000000T0000Z-200914T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
332 AM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
122 
WHUS71 KBUF 141517
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1117 AM EDT Mon Sep 14 2020

LOZ042>044-141800-
/O.CON.KBUF.SC.Y.0086.000000T0000Z-200914T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1117 AM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
953 
WHUS71 KBUF 141738
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
138 PM EDT Mon Sep 14 2020

LOZ042>044-141845-
/O.CAN.KBUF.SC.Y.0086.000000T0000Z-200914T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
138 PM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

Thomas

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 2:24 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 12, 2:24 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
224 PM EDT Sat Sep 12 2020

.SYNOPSIS...
Surface high pressure sliding off the New England coast will
maintain dry weather into this evening. Showers will spread
across the region late tonight and Sunday before a cold front
moves across the region late Sunday. Expansive high pressure
will build across the Great Lakes region, bringing cool and dry
weather early next week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
High pressure along the New England coast will ridge back
into our region which will maintain dry weather for the rest of
this afternoon. It will be warmer than yesterday, with afternoon
temperatures in the upper 70s to around 80 across the lake
plains. It will be cooler inland due to lingering cloud cover
across the upper Genesee Valley.

A mid-level trough will dig across the central Great Lakes
tonight. A warm frontal segment will move across Southern
Ontario province this evening, leading to a general increase in
cloud cover and possibly a sprinkle or shower across Western New
York. Otherwise steadier showers will not arrive until late
tonight and Sunday morning when the trough gets closer and when
the region enters the right entrance region of the jet which is
favorable for lift and precipitation.

Southerly flow ahead of this system will keep the
boundary layer mixed, with downsloping keeping temperatures on
the warm side across the lake plains. Flow isn't exactly
perpendicular to the terrain, but partial mixing of a 40 knot
925mb flow will support gusts to 40 mph off the Chautauqua Ridge
tonight.

The bulk of the rain will occur Sunday morning, ahead of the
cold front. Deep moisture will spread into the region with PW
values increasing to nearly 2 inches. There even could be some
rumbles of thunder with guidance still showing some limited
instability. Expect rainfall amounts to average a quarter to
half inch, with steady rain ending from west to east Sunday
afternoon. A second round of scattered showers can be expected
with the cold front, which will not move across the region until
late in the day.

Scattered showers will the cold front will taper off from west
to east Sunday evening. Late Sunday night the boundary layer
flow will become more northerly, with ongoing cold advection
allowing for some lake response. Expect a modest lake response
with areas of drizzle and a few scattered light showers south of
Lake Ontario.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
In the wake of the passing front from the later half of the
weekend, cold air advection combined with general surface
northerly flow will support a lake response off of Lakes Ontario
and Erie Monday. Though limited lake instability and a short
fetch length will limit the lake response. As such the areas
south of both lakes can expect areas of drizzle and a few
scattered showers throughout the day on Monday. Otherwise, the
post-frontal low level moisture trapped below the inversion,
combined with the lake instability and upslope flow will make
the majority of the day on Monday to be quite cloudy. Clouds
cover along with the cold air advection regime overhead will
allow temperatures to return to the cooler side with highs on
Monday in the low to mid 60s.

A bubble of surface high pressure will slide east across the Great
Lakes and eventually into the Atlantic Monday evening through
Wednesday night creating a period of dry weather. To start off the
period of dry weather, surface high pressure will slide east across
the Great Lakes Monday evening before becoming centered overhead on
Tuesday. The entering high will advect in subsidence, acting to
clear out the pesky cloud cover Monday evening. In fact, conditions
maybe favorable to support some radiational cooling Monday night,
causing widespread lows in the 40s. A few areas of frost cannot be
ruled out for some of the cooler locations in the far Southern Tier
and the North Country as temperatures overnight drop down into the
mid to upper 30s, though this will only be possible if winds fully
decouple. Temperatures will begin to rebound Tuesday as plenty of
sunshine will allow for highs to push up into the mid to upper 60s.

High pressure will then exit the Northeast into the Atlantic on
Wednesday, causing the region to be on the western periphery of the
high pressure bubble which shall allow dry weather to prevail.
However, temperatures will begin to warm as the flow regime veers
towards southwesterly. Highs on Wednesday will range in the 70s with
the warmest temperatures corresponding to the Lakes Plains and
Northern Finger Lakes regions.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
The next frontal passage will make its way across the area sometime
during the Thursday through Friday timeframe. Model guidances are
differing in regards to the timing of the mid-level trough passage
and associated surface frontal feature. The GFS is the quickest to
push the front through, with its arrival time late Wednesday
night/Thursday morning. The ECMWF on the other hand is about a 18
hours slower and pushes the front through sometime Thursday night.
Thus, provided with the uncertainty in timing, kept chance POPs for
Thursday through Friday, with the highest chances for rain showers
Thursday night. In regards to temperatures on Thursday, highs should
remain on the warmer side. However, this will only be the case if
the frontal passage is to occur later in the day.

In the wake of the frontal passage, surface high pressure will fill
into the region allowing for cool dry conditions to return for the
weekend.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
High pressure sliding off the New England coast will maintain
dry weather and VFR flight conditions for our TAF sites through
this evening. Showers will then develop ahead of a cold front
and surface trough late tonight, with cigs eventually lowering
to MVFR as the showers persist. A few thunderstorms cannot be
ruled out Sunday morning. Showers will taper off from west to
east Sunday afternoon, with a mix of VFR/MVFR conditions as
clouds lift some.

Outlook...
Sunday night through Wednesday...VFR.
Thursday...VFR/MVFR. A chance of showers.

&&

.MARINE...
High pressure will drift off the New England coast today, with
strengthening southerly winds. The exception is across western
Lake Ontario where mesoscale guidance shows an easterly lake
breeze will develop this afternoon before the southerly flow
wins out late in the day.

The pressure gradient will then tighten tonight and into Sunday
between the departed high and the approaching cold front,
producing a period of stronger southerly winds that will bring a
round of Small Craft Advisory conditions to both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...AR/Apffel
SHORT TERM...Hitchcock/EAJ
LONG TERM...Hitchcock/EAJ
AVIATION...Apffel
MARINE...Apffel/AR
Hazardous weather outlook, Sep 12, 5:00 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
500 AM EDT Sat Sep 12 2020

NYZ001>008-010>014-019>021-085-130900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
500 AM EDT Sat Sep 12 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
500 AM EDT Sat Sep 12 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.